MAUDE Adverse Event Report: COOK VASCULAR INC LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DQX WIRE, GUIDE, CATHETER

COOK VASCULAR INC LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Death (1802)
Date of Event 03/21/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that the physician was performing a lead removal procedure to extract a non-functional implantable cardioverter defibrillator (icd) lead which was implanted from right side.The blood pressure was 210/100mmhg at the beginning of the procedure.The lead was prepped using a lead extraction liberator beacon tip locking stylet.The physician began the extraction using a laser sheath from a different manufacturer.The use of the laser sheath was stopped when it could not make any further progress at the innominate vein / superior vena cava junction.The physician pulled the lead and the blood pressure dropped to 50mmhg.The physician applied chest compressions and administrated adrenaline.An effusion was noted and the lead was extracted manually by simple traction.Percutaneous cardiopulmonary support (pcps) was applied.The physician immediately performed a pericardial drainage.Blood pressure was restored to 80mmhg.The physician noted the effusion again and the blood pressure dropped again.The patient was transferred to the operating room and a sternotomy was performed.A tear of about 7cm was confirmed at the right atrium wall.The tear was repaired under open chest surgery.Defibrillation was applied repeatedly but the patient could not survive the procedure.No further information is available at the moment.
 
Additional Manufacturer Narrative
(b)(4).Added investigation summary.Investigation summary: the affected product was not returned for a physical examination.No photos or x-rays were provided.The device history record was reviewed as well as manufacturing and quality control records and processes.There is no evidence to indicate that this device was not manufactured to current processes and specifications, or that it was released to the field nonconforming.This complaint will be logged and tracked in the complaint handling process.No conclusion could be dawn since a physical examination was not performed.

Brand Name
LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key6541747
Report Number2522007-2017-00016
Device Sequence Number1134432
Product Code DQX
UDI-Device Identifier00827002265509
UDI-Public(01)00827002265509(17)190531(10)N137779
Combination Product (Y/N)N
PMA/510(K) Number
K970690
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLR-OFA01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/03/2017
Supplement Date Received by Manufacturer04/03/2017
Initial Report FDA Received Date05/03/2017
Supplement Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LASER SHEATH (14F SLSII) (SPECTRANETICS)
Outcome Attributed to Adverse Event Death;